MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; within a smaller shipping box; within an open axium prime coil carton; within an open axium prime inner pouch, and within a sealed plastic bag.Visual inspection/damage location details: the axium prime implant coil was returned within the introducer sheath.The introducer sheath was found to be applied correctly with the wavelock towards the proximal end.The axium prime pushwire was found to be bent at 4.5cm and bent at 43.5cm from the proximal end.The axium prime implant coil was found to be damaged within the introducer sheath.In addition, the implant coil was found to have broken off from the pushwire from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The detach element remained still attached to the pushwire.The introducer sheath was found to have damaged at 10.5cm from the distal end.The implant coil was not able to be pushed out from within the introducer sheath as resistance was encountered.No other anomalies were found.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was unable to be determined as it could not be removed from within the introducer sheath for testing.The sheath id (inner diameter) was measured to be at 0.019¿ (specification 0.47¿ +0.03¿ / - 0.00¿) which is within specification.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues preparing the axium prime implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the implant coil became damaged during preparation or due to an improper hubbing technique (over tightening of the rhv) causing resistance within the introducer sheath.However, the root cause for the resistance could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that an axium coil had a defect observed prior to use with a patient.It was noted the device was prepared according to the instructions for use (ifu).Medtronic received information regarding the axium coil having a defect observed which led to the device not being able to be passed through the catheter sheath.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14231925
Report Number2029214-2022-00731
Device Sequence Number4378995
Product Code KRD
UDI-Device Identifier00847536032019
UDI-Public00847536032019
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA952664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date04/28/2022
Date Device Manufactured12/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown